Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 5:55 PM CST for 4 counties in Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 5:55 PM CST (23:55 UTC)
- Expired
- Mar 2, 2012, 6:45 PM CST
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 18 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:12 PM CST | HAIL 1.5 | 2 Se Aberdeen, MS | FROM LOCAL TV MEDIA WEBSITE. SIZE ESTIMATED FROM PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS54 KMEG 022355
SVRMEG
MSC017-057-081-095-030045-
/O.NEW.KMEG.SV.W.0086.120302T2355Z-120303T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 645 PM CST
* AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
AMORY...AND MOVING EAST AT 65 MPH. EMERGENCY MANAGEMENT REPORTED
ONE HOME DAMAGED AND TREES DOWN IN EASTERN CHICKASAW AND WESTERN
MONROE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY AND OKOLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3366 8843 3366 8851 3368 8851 3367 8872
3380 8872 3381 8882 3404 8877 3423 8818
TIME...MOT...LOC 2354Z 255DEG 56KT 3396 8846
$$3 follow-up statements
992
WWUS54 KMEG 030005
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST FRI MAR 2 2012
MSC017-030014-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
CHICKASAW MS-
605 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICKASAW COUNTY
IS CANCELLED...
AT 604 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3366 8843 3366 8851 3368 8851 3368 8853
3375 8863 3386 8866 3409 8858 3409 8855
3411 8854 3423 8819
TIME...MOT...LOC 0004Z 255DEG 56KT 3399 8828
$$
MSC057-095-030045-
/O.CON.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
605 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN ITAWAMBA AND MONROE COUNTIES...
AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PARHAM...OR 10 MILES EAST OF AMORY...MOVING EAST AT 65 MPH.
EMERGENCY MANAGEMENT REPORTED ONE HOME DAMAGED AND TREES DOWN IN
MONROE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...CARDSVILLE...TURON...CADAMY...WREN...
BIGBEE...PARHAM...SPLUNGE...SIPSEY FORK...QUINCY AND WISE GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3366 8843 3366 8851 3368 8851 3368 8853
3375 8863 3386 8866 3409 8858 3409 8855
3411 8854 3423 8819
TIME...MOT...LOC 0004Z 255DEG 56KT 3399 8828
$$757
WWUS54 KMEG 030016
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI MAR 2 2012
MSC057-095-030045-
/O.CON.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
616 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTH CENTRAL ITAWAMBA AND EASTERN MONROE COUNTIES...
AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WISE GAP...OR 10 MILES SOUTHEAST OF AMORY...MOVING EAST AT 50 MPH.
AMATEUR RADIO OPERATORS REPORTED TREES AND POWERLINES DOWN SOUTH OF
AMORY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY...
GATTMAN...HATLEY...TURON...CADAMY...PARHAM...SPLUNGE...SIPSEY FORK...
QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS AND BECKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3374 8839 3387 8851 3405 8848 3423 8819
3375 8824
TIME...MOT...LOC 0015Z 251DEG 45KT 3389 8832
$$536
WWUS54 KMEG 030025
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CST FRI MAR 2 2012
MSC057-095-030036-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-120303T0045Z/
MONROE MS-ITAWAMBA MS-
625 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITAWAMBA AND
EASTERN MONROE COUNTIES IS CANCELLED...
AT 626 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3374 8839 3387 8851 3405 8848 3423 8819
3375 8824
TIME...MOT...LOC 0026Z 251DEG 45KT 3393 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:36 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 2, 5:36 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
536 PM CST FRI MAR 2 2012
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 221 PM CST FRI MAR 2 2012/
.DISCUSSION...
.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.
THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.
SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.
WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.
SKIES WILL CLEAR BEHIND THE DRY LINE.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.
.LONG TERM...MONDAY THROUGH NEXT FRIDAY.
THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.
GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.
BORGHOFF
&&
.AVIATION...
CONDITIONS WILL BE VFR THIS TAF CYCLE WITH SHOWERS AND VCTS
EXPECTED FOR KTUP IN THE FIST HOUR AS A COLD FRONT PASSES THROUGH.
WINDS WILL BE THE SECOND ISSUE THIS EVENING WITH GUSTS OF 20 TO 25
KTS FROM THE WEST AND NORTHWEST CONTINUING AT ALL SITES. LATER THIS
EVENING WINDS WILL SLOWLY DIMINISH AND VEER MORE NORTHERLY. HOWEVER
WINDS WILL BECOME GUSTY AGAIN LATER SATURDAY MORNING.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 56 39 60 / 0 0 0 0
MKL 35 55 32 55 / 10 0 0 10
JBR 36 54 35 58 / 0 0 0 10
TUP 42 60 35 59 / 60 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
TUNICA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 2, 5:55 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 555 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM CORINTH TO TUPELO TO HOUSTON EARLY THIS EVENING. DAMAGING WINDS... VERY LARGE HAIL...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED EARLY THIS EVENING. BORGHOFF
In the hours before
Local storm report, Mar 2, 3:56 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
&&Local storm report, Mar 2, 3:58 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
&&Local storm report, Mar 2, 4:03 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
&&
BORGHOFFLocal storm report, Mar 2, 4:27 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 N MARIETTA 34.56N 88.47W
03/02/2012 E1.00 INCH PRENTISS MS PUBLIC
0157 PM HAIL TISHOMINGO 34.64N 88.23W
03/02/2012 M0.50 INCH TISHOMINGO MS TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL
0203 PM HAIL 6 ESE BEMIS 35.55N 88.73W
03/02/2012 M1.00 INCH MADISON TN TRAINED SPOTTER
DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS
0224 PM HAIL 2 E CALHOUN CITY 33.86N 89.28W
03/02/2012 E0.88 INCH CALHOUN MS LAW ENFORCEMENT
0240 PM TSTM WND DMG 2 S MOSCOW 35.03N 89.40W
03/02/2012 FAYETTE TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0242 PM TSTM WND DMG CLARKSBURG 35.87N 88.39W
03/02/2012 CARROLL TN 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
0318 PM HAIL WREN 33.97N 88.60W
03/02/2012 M2.00 INCH MONROE MS NWS EMPLOYEE
0328 PM FUNNEL CLOUD RAMER 35.07N 88.62W
03/02/2012 MCNAIRY TN TRAINED SPOTTER
SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
ESTIMATED LOCATION NEAR RAMER.
0329 PM HAIL AMORY 33.99N 88.48W
03/02/2012 E0.75 INCH MONROE MS TRAINED SPOTTER
HAIL 1/2 INCH TO 3/4 INCH.
0330 PM HAIL 3 S SELMER 35.13N 88.59W
03/02/2012 M1.25 INCH MCNAIRY TN TRAINED SPOTTER
SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
SIZED HAIL.
0332 PM FUNNEL CLOUD S AMORY 33.99N 88.48W
03/02/2012 MONROE MS EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.
0335 PM HAIL AMORY 33.99N 88.48W
03/02/2012 M1.25 INCH MONROE MS TRAINED SPOTTER
0341 PM HAIL BATESVILLE 34.32N 89.94W
03/02/2012 E1.00 INCH PANOLA MS TRAINED SPOTTER
ONE INCH HAIL.
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
0345 PM TSTM WND GST STANTONVILLE 35.16N 88.43W
03/02/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT
0345 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
DAMAGE AND BROKEN WINDOWS
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
0408 PM HAIL 7 E SAVANNAH 35.22N 88.11W
03/02/2012 M1.25 INCH HARDIN TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
OLIVE HILL.
&&
MRMLocal storm report, Mar 2, 5:15 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 M0.75 INCH UNION MS LAW ENFORCEMENT
HAIL DIME TO PENNY SIZE.
&&
JABLocal storm report, Mar 2, 5:29 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 N MARIETTA 34.56N 88.47W
03/02/2012 E1.00 INCH PRENTISS MS PUBLIC
0157 PM HAIL TISHOMINGO 34.64N 88.23W
03/02/2012 M0.50 INCH TISHOMINGO MS TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL
0203 PM HAIL 6 ESE BEMIS 35.55N 88.73W
03/02/2012 M1.00 INCH MADISON TN TRAINED SPOTTER
DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS
0224 PM HAIL 2 E CALHOUN CITY 33.86N 89.28W
03/02/2012 E0.88 INCH CALHOUN MS LAW ENFORCEMENT
0240 PM TSTM WND DMG 2 S MOSCOW 35.03N 89.40W
03/02/2012 FAYETTE TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0242 PM TSTM WND DMG CLARKSBURG 35.87N 88.39W
03/02/2012 CARROLL TN 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN CARROLL COUNTY. SPECIFICALLY
NEAR GOODRUM...BLACK GULLY...AND PURDY ROADS.
0253 PM HAIL GRAND JUNCTION 35.05N 89.19W
03/02/2012 M1.00 INCH HARDEMAN TN TRAINED SPOTTER
0300 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/02/2012 E75.00 MPH HARDEMAN TN TRAINED SPOTTER
ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
HAIL COVERED THE GROUND.
0318 PM HAIL WREN 33.97N 88.60W
03/02/2012 M2.00 INCH MONROE MS NWS EMPLOYEE
0328 PM FUNNEL CLOUD RAMER 35.07N 88.62W
03/02/2012 MCNAIRY TN TRAINED SPOTTER
SPOTTER LOOKING NORTH FROM CORINTH REPORTS FUNNEL CLOUD.
ESTIMATED LOCATION NEAR RAMER.
0329 PM HAIL AMORY 33.99N 88.48W
03/02/2012 E0.75 INCH MONROE MS TRAINED SPOTTER
HAIL 1/2 INCH TO 3/4 INCH.
0330 PM HAIL 3 S SELMER 35.13N 88.59W
03/02/2012 M1.25 INCH MCNAIRY TN TRAINED SPOTTER
SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
SIZED HAIL.
0332 PM FUNNEL CLOUD S AMORY 33.99N 88.48W
03/02/2012 MONROE MS EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.
0335 PM HAIL AMORY 33.99N 88.48W
03/02/2012 M1.25 INCH MONROE MS TRAINED SPOTTER
0341 PM HAIL BATESVILLE 34.32N 89.94W
03/02/2012 E1.00 INCH PANOLA MS TRAINED SPOTTER
ONE INCH HAIL.
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
0345 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
DAMAGE AND BROKEN WINDOWS
0345 PM TSTM WND GST STANTONVILLE 35.16N 88.43W
03/02/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
0408 PM HAIL 7 E SAVANNAH 35.22N 88.11W
03/02/2012 M1.25 INCH HARDIN TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL COVERING GROUND IN COMMUNITY OF
OLIVE HILL.
0445 PM HAIL CALHOUN CITY 33.86N 89.31W
03/02/2012 M1.00 INCH CALHOUN MS LAW ENFORCEMENT
1 INCH HAIL AT HWY 8 AND 9 INTERSECTION.
0510 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 M0.75 INCH UNION MS LAW ENFORCEMENT
HAIL DIME TO PENNY SIZE.
0515 PM HAIL NEW ALBANY 34.49N 89.02W
03/02/2012 E1.50 INCH UNION MS PUBLIC
PING PONG SIZED HAIL IN NEW ALBANY ALONG HIGHWAY 30.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Mar 2, 1:28 PM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Tunica | 5 hr |
| Mar 2, 1:33 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 42 min |
| Mar 2, 2:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 44 min |
| Mar 2, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 41 min |
| Mar 2, 2:31 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Mar 2, 2:43 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 2, 2:43 PM CST | Tornado Warning | MEG | Benton, Marshall | 32 min |
| Mar 2, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:13 PM CST | Tornado Warning | MEG | Alcorn | 32 min |
| Mar 2, 3:19 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 26 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:42 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 18 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Union | 46 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 39 min |
| Mar 2, 4:01 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Pontotoc, Tallahatchie, Union, Yalobusha | 44 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 34 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 47 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Tippah, Union | 50 min |
| Mar 2, 4:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Mar 2, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 26 min |
| Mar 2, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 23 min |
| Mar 2, 4:57 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 18 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 47 min |
| Mar 2, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 44 min |
| Mar 2, 5:33 PM CST | Tornado Warning | MEG | Chickasaw, Monroe | 27 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 30 min |
| Mar 2, 5:51 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.